Wisconsin, 2004

Hail in Wisconsin, August 1, 2004

August 1, 2004 · NWS DLH · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before the first event at Aug 1, 2:15 PM CST, 4 hours 45 minutes earlier.

Area forecast discussion, Aug 1, 2:15 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
315 PM CDT SUN AUG 1 2004

.DISCUSSION...MAIN FOCUS FOR TONIGHT IS THUNDERSTORMS.

MODELS ARE IN GOOD AGREEMENT WITH OVERALL FEATURES OVER THE NEXT
FEW DAYS...BUT DIFFER WITH RESPECT TO QPF, WHICH IS TYPICAL THIS
TIME OF YEAR. ETA HAS BEEN FAIRLY CONSISTENT WITH ITS FORECAST OF
QPF OVER NORTHERN MINNESOTA...SO WILL SIDE WITH ETA. WILL CUT
BACK A LITTLE ON QPF...BUT OTHERWISE GO PRETTY CLOSE TO ETA QPF.

THE ATMOSPHERE OVER OUR CWA IS SPLIT BETWEEN MORE STABLE AIR IN THE
NORTHWEST PART OF THE CWA...TO MORE UNSTABLE OVER THE SE HALF. LIS
OFF MSAS RANGE FROM AROUND ZERO AT INL TO -6 IN PINE CITY. IT LOOKS
LIKE THE LESS STABLE AIR WILL REMAIN POISED OVER THE SOUTHERN
HALF OF THE CWA. THINK ONLY ISOLATED STORMS WILL OCCUR THIS
EVENING...MAINLY ON THE EDGE OF THE OUTFLOW FROM LAST NIGHTS
CONVECTION OVER EC MN/NW WI...AND ALSO ALONG THE WEAK FRONTAL
BOUNDARY SAGGING ACROSS NE MN. THE BETTER CHANCE WILL COME
TOWARD MIDNIGHT...AS A WAVE DROPPING OUT OF SASKATCHEWAN WILL
SET OFF A POTENTIAL MCS. THINK THIS FEATURE WILL BRING SCATTERED
SHOWERS AND THUNDERSTORMS. IF ETA IS CORRECT...IT COULD BE A BIT
MORE WIDESPREAD THAN CURRENT THINKING. SUPPORT FROM THE H3 JET
AND H7 MODEL OMEGA SHOULD HELP THE BATCH OF PRECIP TO GET GOING.

THE SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF THE AREA ON
MONDAY AND MONDAY NIGHT. CURRENT THINKING IS THAT THE CHANCE
OF SHOWERS/THUNDERSTORMS ON TUESDAY WILL BE JUST SOUTH OF THE CWA.
GFS SUFFERING FROM SEVERE CONVECTIVE FEEDBACK...SO ETA IS THE
WAY TO GO. WILL HOLD OFF FOR NOW. OTHERWISE...DRY HIGH PRESSURE
WILL BUILD IN FOR THE REST OF THE WEEK...WITH MORE SPOTTY
PRECIPITATION POSSIBLE AGAIN BY THE WEEKEND AS A FRONTAL BOUNDARY
APPROACHES FROM THE WEST.

MOS TEMPS ARE ALL OVER THE PLACE. WHERE IM EXPECTING SUNSHINE...
WILL GO WITH THE WARMER ETA TEMPS DURING THE DAY...AND COOLER
TEMPS AT NIGHT UNDER THE INCOMING HIGH.

.DLH...WATCHES/WARNINGS/ADVISORIES

MN...NONE.
WI...NONE.

DAP
Hazardous weather outlook, Aug 1, 7:09 AM CST, 11 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DULUTH MN
809 AM CDT SUN AUG 1 2004

MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-021230-
ASHLAND-BAYFIELD-BURNETT-C. ST. LOUIS-CROW WING-DOUGLAS-IRON-
KOOCHICHING-N. AITKIN-N. CASS-N. ITASCA-N. LAKE/N. COOK-N. ST. LOUIS-
PINE-PRICE-S. AITKIN-S. CASS-S. COOK/LAKESHORE-S. ITASCA-
S. LAKE/LAKESHORE-S. ST. LOUIS/CARLTON-SAWYER-WASHBURN-
809 AM CDT SUN AUG 1 2004

...SLIGHT RISK OF SEVERE THUNDERSTORMS LATE TODAY AND TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEASTERN MINNESOTA AND
NORTHWESTERN WISCONSIN.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS WILL DEVELOP LATE TODAY IN WESTERN AND CENTRAL
MINNESOTA AND CONTINUE TONIGHT. LARGE HAIL AND VERY STRONG WINDS ARE
POSSIBLE IN THE BRAINERD AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
THUNDERSTORMS WILL CONTINUE INTO MONDAY MORNING. SOME MAY BE SEVERE
IN NORTHWEST WISCONSIN. OTHERWISE...NO HAZARDOUS WEATHER IS
EXPECTED FOR TUESDAY THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED TONIGHT IN NORTHEAST
MINNESOTA AND NORTHWEST WISCONSIN.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:

HTTP://WWW.CRH.NOAA.GOV/DLH

CS

In the hours before

Special weather statement, Aug 1, 5:53 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
653 PM CDT SUN AUG 01 2004

MNZ001-006-007-020025-
KOOCHICHING-N. CASS-N. ITASCA-S. CASS-S. ITASCA-
653 PM CDT SUN AUG 01 2004

...SEVERE THUNDERSTORM WATCH CANCELLED...

SEVERE THUNDERSTORM WATCH 679 THAT WAS IN EFFECT UNTIL 9 PM...HAS
BEEN CANCELLED.  THE THREAT FOR SEVERE STORMS HAS DIMINISHED.
HOWEVER...THUNDERSTORMS ARE STILL POSSIBLE TONIGHT.  SOME OF THESE
MAY STILL CONTAIN SMALL HAIL...BRIEF PERIODS OF HEAVY RAIN AND
DANGEROUS LIGHTNING.

TRIPOLI
Special weather statement, Aug 1, 6:00 PM CST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
700 PM CDT SUN AUG 1 2004

MNZ034>038-WIZ001-006-007-020030-
BURNETT-CROW WING-DOUGLAS-N. AITKIN-PINE-S. AITKIN-
S. ST. LOUIS/CARLTON-WASHBURN-
700 PM CDT SUN AUG 1 2004

...SEVERE THUNDERSTORM WATCH NUMBER 679 FOR SOME COUNTIES IN
NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN HAS BEEN CANCELED...

SEVERE THUNDERSTORM 679 THAT WAS IN EFFECT UNTIL 9 PM...HAS BEEN
CANCELED FOR CROW WING...AITKIN...CARLTON...PINE...
DOUGLAS...BURNETT...AND WASHBURN.

TRIPOLI
Special weather statement, Aug 1, 6:42 PM CST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DULUTH MN
742 PM CDT SUN AUG 1 2004

WIZ002-008-020115-
BAYFIELD-SAWYER-
742 PM CDT SUN AUG 1 2004

...SEVERE THUNDERSTORM WATCH NUMBER 679 FOR SOME COUNTIES IN
NORTHWEST WISCONSIN HAS BEEN CANCELED...

SEVERE THUNDERSTORM 679 THAT WAS IN EFFECT UNTIL 9 PM...HAS BEEN
CANCELED FOR BAYFIELD AND SAWYER COUNTIES.

TRIPOLI

The radar

The Duluth radar (KDLH), 168 km away, was scanning. The volume nearest the first event began at 01:01 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Price

When
August 1, 7:00 PM CST
Where
Price County, Park Falls
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.933, -90.450

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, August 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5421073.